Can Ra Cause Achilles Pain, Shin Spilts And Burning Calves?

Question

Asked by desparte

Can Ra Cause Achilles Pain, Shin Spilts And Burning Calves?

Take methotrexate 15mg injectable enbrel 50mg

I have had Ra for about 10 years, lately I have been having bad calves aches, feels like shin spints in the front and my achilles heels are painful, can Ra cause all of this too, dr thinks maybe enbrel is falling, and to try remicade.

I just recently started in the last 6 months taking thyroid medicine also, dr thinks that that meds might have made my Ra to flare. I take the lowest does of T4 and T3 so not sure about that one.

Answer

Hello, Desparte,

I am not a doctor, just a patient, like you. I would think it would be difficult to tell whether this new pain is caused by RA or something else. Have you been doing extra walking, or changed the type of shoes you wear, or been working out on a new exercise machine?

I do not have RA. I do occasionally get shin splints and I have chronic achiles tendonitis. That all started for me before I was diagnosed w/Inflammatory Osteoarthritis. I don't know why I have these issues. There is one possibility, and that is that my bad knees have altered my gait and caused this inflammtion. My altered gate has definitely caused me intense pain w/bursitis in both hips. Thankfully, that pain is relieved by steriod injections.

I think it would be great if you could explore the cause of your new pain a little more with your doctor. Maybe with some additional information, you may be able to figure out what is going on?

I hope you can find the answer soon, and that you get some relief and peace of mind. Please let us know how you are doing.

Best Wishes,

V

Answered by Vanessa Collins